Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 24, NWS Miami, FL

March 17, 20075 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 17, 2007, 4:35 AM EDT for 5 counties in Florida. It took effect at Mar 17, 2007, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2007, 4:35 AM EDT (08:35 UTC)
In effect from
Mar 17, 2007, 11:00 AM EDT
Expired
Mar 17, 2007, 6:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 170835
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EDT SAT MAR 17 2007

...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA TODAY...

...FIRE WEATHER WATCH IN EFFECT FOR GLADES, HENDRY, AND COLLIER COUNTIES FROM
SUNDAY MORNING THROUGH SUNDAY AFTERNOON...

FLZ063-066-069-070-172200-
/O.UPG.KMFL.FW.A.0014.070317T1500Z-070317T2200Z/
/O.NEW.KMFL.FW.W.0024.070317T1500Z-070317T2200Z/
/O.NEW.KMFL.FW.A.0015.070318T1500Z-070318T2200Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
435 AM EDT SAT MAR 17 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. THE PREVIOUS FIRE WEATHER WATCH FOR TODAY IS NO
LONGER IN EFFECT.

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA THIS
MORNING...WITH A VERY DRY AIRMASS POISED TO SPREAD SOUTHWARD
ACROSS THE REGION. THE COMBINATION OF CRITICALLY LOW RELATIVE
HUMIDITY VALUES EXPECTED THROUGHOUT MUCH OF THE DAY...AND GUSTY
NORTHWEST WINDS WILL LIKELY RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE AREA...AND RELATIVE HUMIDITIES WILL DROP
BELOW 35 PERCENT FOR 4 OR MORE HOURS. AREAS ALONG THE IMMEDIATE
GULF COAST WILL LIKELY NOT REACH THESE VALUES DUE TO SOME ONSHORE
COMPONENT TO THE SURFACE WINDS.

SOME MODIFICATION OF THE DRY AIR IS EXPECTED BY SUNDAY AS THE LOW
LEVEL FLOW SHIFTS TO THE NORTHEAST AND BRINGS SOME MOISTURE
INCREASE TO THE REGION...HOWEVER VERY DRY AIR WILL LINGER OVER
INTERIOR AND WEST COASTAL AREAS...WHERE RELATIVE HUMIDITIES MAY
DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ067-068-071>075-172200-
/O.UPG.KMFL.FW.A.0014.070317T1500Z-070317T2200Z/
/O.NEW.KMFL.FW.W.0024.070317T1500Z-070317T2200Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
435 AM EDT SAT MAR 17 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON. THE PREVIOUS FIRE WEATHER WATCH FOR TODAY IS NO
LONGER IN EFFECT.

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA THIS
MORNING...WITH A VERY DRY AIRMASS POISED TO SPREAD SOUTHWARD
ACROSS THE REGION. THE COMBINATION OF CRITICALLY LOW RELATIVE
HUMIDITY VALUES EXPECTED THROUGHOUT MUCH OF THE DAY...AND GUSTY
NORTHWEST WINDS WILL LIKELY RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE AREA...AND RELATIVE HUMIDITIES WILL DROP
BELOW 35 PERCENT FOR 4 OR MORE HOURS. SOME UNCERTAINTY EXISTS AS
TO WHETHER OR NOT THESE VALUES WILL BE MET ACROSS THE IMMEDIATE
EAST COAST METRO AREAS WHERE THE FLOW MAY SHIFT SLIGHTLY ONSHORE
DURING THE AFTERNOON...BRINGING SLIGHTLY HIGHER HUMIDITIES TO
THESE AREAS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GS/DD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 17, 4:17 AM EDT, 18 minutes earlier.

Area forecast discussion, Mar 17, 4:17 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
417 AM EDT SAT MAR 17 2007

.DISCUSSION...
PRE-FRONTAL TROUGH CONTINUES TO SHIFT EASTWARD OFF THE SOUTHEAST
ATLANTIC COAST THIS MORNING...WITH THREAT OF PRECIPITATION NOW OVER
FOR ALL BUT THE OFFSHORE ATLANTIC WATERS.  MEANWHILE...THE LEADING
EDGE OF A COOLER/DRIER CANADIAN AIRMASS IS GRADUALLY WORKING
SOUTHWARD ALONG THE PENINSULA THIS MORNING...WITH COLD FRONT
EXPECTED TO MOVE ACROSS SOUTH FLORIDA DURING THE 10-15Z TIME FRAME
BASED ON LATEST TRENDS AND GUIDANCE FROM LOCALLY RUN WRF-NMM. A
VERY PLEASANT WEEKEND IS IN STORE FOR THE AREA...WITH COOLER AND
DRIER AIR FILTERING INTO THE REGION TODAY ON GUSTY NORTHWEST
WINDS. SURFACE HIGH WILL SETTLE ACROSS THE SOUTHEASTERN STATES
TONIGHT...BUT WILL LIKELY BE LOCATED TOO FAR TO THE NORTH FOR
OPTIMAL RADIATIONAL COOLING AS NORTHERLY WINDS MAY REMAIN A BIT
STRONGER THAN EARLIER ANTICIPATED. YET ANOTHER PLEASANT DAY IS
EXPECTED ON SUNDAY...AS SURFACE RIDGE AXIS BEGINS TO SHIFT
EASTWARD OFF THE CAROLINA COAST. A SLOW WARMING TREND IS EXPECTED
INTO MONDAY...AS LOW-LEVEL WIND FLOW VEERS TO THE EAST. THIS WILL
ALSO RESULT IN INCREASING CHANCES FOR LIGHT SHOWERS ALONG THE
IMMEDIATE ATLANTIC COAST...BEGINNING ON MONDAY.

A TRANQUIL WEATHER PATTERN APPEARS TO BE IN STORE FOR SOUTH FLORIDA
FOR MUCH OF THE UPCOMING WEEK.  ZONAL FLOW ALOFT AT THE BEGINNING OF
THE WEEK WILL GRADUALLY BECOME MORE AMPLIFIED BY MID-WEEK...AS THE
POLAR JET BEGINS TO DIG SOUTHWARD ACROSS THE WESTERN STATES.  AS
THIS OCCURS...A WEAK MID-LEVEL WAVE WILL BEGIN TO TRANSLATE ACROSS
THE FLORIDA PENINSULA ON WEDNESDAY.  THIS WILL LIKELY INCREASE THE
AREAL COVERAGE OF SHOWERS...AND WILL EXPAND SLIGHT CHANCES TO COVER
THE ENTIRE FORECAST AREA.  MEDIUM RANGE GUIDANCE FROM THE
GFSLR/ECMWF GENERALLY AGREE ON THE UPSTREAM FLOW AMPLIFICATION
PROGGED TO TAKE PLACE OVER THE CENTRAL PLAINS BY THE MIDDLE OF NEXT
WEEK...BUT DISAGREE ON THE DEVELOPMENT OF AN UPPER RIDGE OVER
FLORIDA TOWARD THE END OF THE WEEK.  REGARDLESS...IT APPEARS THAT A
RETURN TO WARM/HUMID WEATHER IS IN STORE FOR SOUTH FLORIDA BY THE
END OF NEXT WEEK.

&&

.AVIATION...
WNW WINDS AND CLEAR SKIES AT THE TERMINALS EARLY THIS MORNING. COLD
FRONT ACROSS CENTRAL FLORIDA WILL REACH SOUTH FLORIDA AROUND SUNRISE
AND MAY BRING WITH IT SOME STRATUS AS INDICATED BY FORECAST
SOUNDINGS...AND UPSTREAM ON SATELLITE IMAGERY IN THE KMCO AND KSRQ
AREAS. THINK THE STRATUS WILL MOVE THROUGH QUICKLY THOUGH AND HAVE
ONLY CARRIED A TEMPO BROKEN 1500 LAYER AT THE EAST COAST SITES AS A
RESULT. BEFORE THE FRONT PASSES...WINDS COULD GO LIGHT ENOUGH WITH
THE RECENT RAINFALL FOR SOME PATCHY FOG IN THE KTMB VICINITY...BUT
WINDS SHOULD INCREASE BEHIND THE FRONT AND MIX IT OUT WITHOUT IT
BECOMING TOO BIG OF A PROBLEM.  VFR CONDITIONS EXPECTED FROM MID
MORNING ON WITH NW WINDS...EXCEPT A POSSIBLE SEA BREEZE IN THE LATE
AFTERNOON ALONG THE IMMEDIATE EAST COAST...WHICH MAY OR MAY NOT
IMPACT KFLL.

&&

.MARINE...
NORTHWEST WINDS WILL GRADUALLY VEER TO NORTH THROUGHOUT THE DAY
TODAY...WHILE REMAINING IN THE 15-20 KNOT RANGE WITH HIGHER GUSTS.
THIS WILL RESULT IN ADVISORY CRITERIA ACROSS THE GULF STREAM
WATERS...WITH SIGNIFICANT WAVE HEIGHTS LIKELY PEAKING IN THE 9-11
FOOT RANGE EARLY ON SUNDAY MORNING. SEAS WILL SLOWLY SUBSIDE
THROUGH MONDAY...BUT SHOULD REMAIN AROUND 6 FEET THROUGH THE
MIDDLE OF NEXT WEEK. ONLY OTHER CONCERN WILL BE THE INCREASING
THREAT FOR RIP CURRENTS ALONG THE ATLANTIC BEACHES NEXT
WEEK...WITH RETURN TO AN EASTERLY FLOW REGIME. MODEL GUIDANCE
INDICATES THAT THERE WILL BE SEVERAL DAYS NEXT WEEK WITH A
MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST.

&&

.FIRE WEATHER...
WILL BE ISSUING A RED FLAG WARNING FOR MUCH OF THE FORECAST AREA
TODAY...WITH A VERY BAD FIRE WEATHER DAY SHAPING UP FOR THE
SOUTHERN PENINSULA. MODEL FORECAST SOUNDINGS CONTINUE TO SUGGEST
EFFICIENT MIXING OF VERY DRY AIR JUST OFF THE SURFACE BEGINNING
SHORTLY AFTER DAWN THIS MORNING. RH VALUES WILL FALL BELOW
CRITICAL THRESHOLDS BY LATE MORNING AND SHOULD REMAIN VERY LOW
THROUGH EARLY EVENING. ANOTHER POTENTIALLY DANGEROUS FIRE WEATHER
DAY IS IN STORE FOR INTERIOR LOCATIONS ON SUNDAY...AND WILL ISSUE
A FIRE WEATHER WATCH LATER THIS MORNING. OTHERWISE...EASTERLY FLOW
WILL CONTINUE TO IMPROVE RH VALUES THROUGH THE MIDDLE OF THE WEEK
WITH LESS OF A FIRE WEATHER THREAT EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  51  71  60 / -  -  10 10
FORT LAUDERDALE  74  54  73  61 / -  -  10 10
MIAMI            74  55  73  61 / -  -  10 10
NAPLES           70  50  71  54 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
     AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075.

AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 16, 11:42 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1142 PM EDT FRI MAR 16 2007

FLZ063-066>075-171545-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1142 PM EDT FRI MAR 16 2007

...GULF STREAM SEAS BUILDING TO NEAR 7 FEET LATE TONIGHT...
...SLIGHT RISK OF LIGHTNING OFFSHORE ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE
OFFSHORE ATLANTIC WATERS EARLY TONIGHT. ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL, OCCASIONAL TO FREQUENT
LIGHTNING, AND GUSTY WINDS UP TO 30 MPH.

WAVES: AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT, WINDS
WILL SHIFT TO THE NORTHWEST AND INCREASE TO 15 TO 20 KNOTS
OVERNIGHT. AS A RESULT, SEAS IN THE GULF STREAM WILL APPROACH 7
FEET BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHERLY WINDS OF AROUND 15 KNOTS WILL ALLOW SEAS IN THE GULF
STREAM TO BUILD TO 8 TO 10 FEET LATER SATURDAY THROUGH SUNDAY, BEFORE
SLOWLY SUBSIDING THEREAFTER AS WINDS SHIFT TO A MORE NORTHEASTERLY
DIRECTION.

THE THREAT FOR RIP CURRENTS WILL INCREASE ACROSS THE ATLANTIC
COAST BEACHES EARLY NEXT WEEK AS A MODERATE TO STRONG EASTERLY
FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:35 AM EDTFire Weather WatchMFLCollier24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.